MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, PUSHLOCK 3.5 X 19.5MM; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, PUSHLOCK 3.5 X 19.5MM; SCREW, FIXATION, BONE
Model Number SUTURE ANCHOR, PUSHLOCK 3.5 X 19.5MM
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Pain (1994); Post Operative Wound Infection (2446)
Date of Event 09/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The explanted device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
An initial contact was received through the arthrex website requesting a contact person regarding post-operative infections involving arthrex products.Upon further investigation it has been discovered that a patient had left shoulder arthroscopy-rotator cuff repair procedure on (b)(6) 2018.During the procedure the following arthrex products were implanted: arthrex suture anchor peek corkscrew ft 4.5x14mm x2(ar-1927psf-45, lot: f200079 and lot: f185845) and suture anchor pushlock 3.5x19.5mm x3(ar-1926ps, lot: 10194738).During patient office visit on (b)(6) 2018 patient reported possible reaction type symptom.The symptoms included: erythema, pain and tenderness.The patient has been treated with po antibiotics, and surgery to drain shoulder and remove all implants except for two pushlock anchors.Testing has been performed however to date all cultures have been reported as negative, including p-acnes.Additional information obtained 9/11/2018: the date of the second surgery to drain shoulder and remove all implants except for two pushlock anchors was (b)(6) 2018.The surgery was performed at a different facility than the original procedure.The explanted anchors are reported to have been discarded.

Brand Name
SUTURE ANCHOR, PUSHLOCK 3.5 X 19.5MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7902505
Report Number1220246-2018-00669
Device Sequence Number1653841
Product Code LXH
UDI-Device Identifier00888867023338
UDI-Public00888867023338
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberSUTURE ANCHOR, PUSHLOCK 3.5 X 19.5MM
Device Catalogue NumberAR-1926PS
Device Lot Number10194738
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2018
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;